Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

13 weeks pregnant. Taking corcium lupin, biofer XT, folvite. Passed blackish stools today. Is every thing normal?

My wife is 13 weeks pregnant after IVF , as per first trimester scan size, herat beat, movement etc are fine, since last 3 days she has been advised Corcium Lupin a calcium tablet and Biofer XT an iron tablet in addition to the Folvite follic acid tablet she was having for last month. Yesterday she had a trace of blackish stool and today the stool is blackish in color. She is worried since this is the first time she is having this colored stool. Please advice.
Asked On : Wed, 27 Jun 2012
Answers:  2 Views:  1145
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
OBGYN 's  Response
Thanks for writing to us.
A black colored stool is a normal finding while taking the iron supplements. On stopping Biofer XT, the stool color will return back to normal in next 3-4 days. These supplements are necessary for a helathy growth of baby.
I hope this information has been both informative and helpful for you.
Dr. Rakhi Tayal
Answered: Wed, 4 Jul 2012
I find this answer helpful
OBGYN Dr. Juhi's  Response
Hello dear

Your wife is having blackish stools because of the iron tablet. This is absolutely normal, and she will continue to have them as long as she takes iron supplement. Nothing to worry about.
Do not discontinue as iron supplementation is a must during pregnancy.
Take care
Answered: Wed, 4 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor